Goodness, not as much information on H. Pylori as I expected. I tested positive for it 3 months ago and tried one does of the Prev Pac much to my chagrin. One of the antibiotics made me EXTREMELY sick, and after just the one does, I had severe diarrahea, so beware of that. I'm hoping that this thing will just go away by itself. Does anyone know if it will without taking all the antibiotics? I read that magnesium might help. I am losing weight; the pain isn't bad, just uncomfortable and VERY gurgly gut. Don't feel like eating and when I do, am full immediately. Any thoughts would be greatly appreciated.
That is the side effect that cleans out your friendly bacteria from your intestines and has to be replaced when you get finished.
Thanks Harry. This isn't much fun, is it? Am now on my 5th day of the PrevPac minus the Clarithromycin and using levofloxacin instead. Am feeling just ok, the diarrhea is a problem (especially at work) and not being able to eat when one continually dreams of food. Doc said to get through the 2 weeks because he doesn't know what else to do. Best of luck to everyone
My doctor just put me on a triple therapy regimen for H Pylori. Apparently I tested positive for it when I had blood work done five months ago (I'd been complaining of stomach pain, early satiety, slight nausea, a little heartburn and a lack of appetite that came and went every few days). I wasn't told I had high antibodies for H Pylori until my last doctor's visit two weeks ago when I complained that I was *still* having stomach problems. (Which the doc still dismissed as something organic/functional, but agreed to prescribe me the triple therapy anyway)
I've been given amoxicillin, clarithromycin and was told to buy Prilosec and take two per day. Problem is, when I was put on Protonix about 7 months ago (and was on it for 6 weeks) before they knew what was wrong (a standard precautionary measure, perhaps?), I didn't react well to it. Mainly, I think it was that it suppressed my stomach acid SO MUCH that I felt like I was barely digesting my food. Even eating 100 calories led to a feeling of a brick being in my stomach!!
Anyway, I'm kinda nervous about taking the Prilosec, and have heard that bismuth is something they sometimes give as the third medication in the treatment trio. Does anyone know about this? Someone posted earlier today on a thread I'd started about H Pylori, and she mentioned that her triple therapy included bismuth. Is there an advantage to that over a PPI? Especially in my case where it seemed that the acid suppression was so extreme that I could barely eat?
I don't know why they haven't put all the h pylori messages in one place..would save me writing the same thing 6 times... Anyways..had an ulcer, was treated with antibiotics BUT docs not up to speed on the necessity to follow this with PROBIOTICS..like acidophilus(5B) strength. My stomach was also comprosed by antibiotics after neurosurgery so occasionally put myself back on acidophilus 3x a day.
Hi. just browsing and found the thread. I had to do a stool test last week for h.pylori.. rang docs today and have to go see her l think l have it too is it ok to take the yoghurt bacteria friendly drinks whilst taking the triple medication? Ive been drinking this for a while since my stomach probs began. Im really freaked about taking that cocktail of 3 meds!! At the moment lm taking lansporazole to try out for 4 weeks the doc gave me the 30 strength but l was wary and have started taking the 15's l was giving to take with diclofenac a while back which l never took l guess l will get wrong today lol l seem to be one for getting side effects from whatever l take. Any way just want to say thanks for this thread and will be back later x Any tips would be appreciated too x
I do have it and lve had the first course of medications this morning feeling horrendous did anyone else? x
Other than diarrhea and lots of stomach rumbling, I seem to be okay....hope it holds up! I'm sorry you're feeling horrendous, niecsey. What drugs are you on? I'm on amoxicillin, clarithromycin and Prilosec (an OTC PPI). If you're on different drugs maybe they just don't agree with you in the same way?
I'm on Day 6 of my Triple Therapy H Pylori Treatment, and so far, I think I'm being affected most negatively by the Prilosec I'm taking-- I had a bad bout with Protonix where I had this crazy fullness after eating almost nothing, and when that seemed to start up again a couple days ago, I decided to take the pills every other day. Other than that, some of the side effects I had from the antibiotics (diarrhea, bad taste in mouth) have subsided.
My question is this: For those of you who have gone through successful H Pylori treatment, how soon after taking the antibiotics do you begin to feel better? I'm still having some symptoms-- some mild pain/pressure in my upper chest, some fullness, and occasional shooting pains underneath both sides of my rib cage. I can't imagine that in a week from now, that could all be gone.
I know that H Pylori isn't necessarily the cause of GI symptoms, and it may not be the cause of mine, but I was really, really hoping this would be the solution I'd been looking for after 7 months of having no diagnosis. But I almost don't know how or when to know that I'm feeling better....I'm still afraid to eat large meals with lots of fat-- which I stopped doing about 7 months ago, and is certainly better for me, but it hasn't stopped the symptoms I've had over the past months.
Hi Mizz lm on day 5 and its reassuring to see you feel similar to me! I feel bloated too even when l havnt had much to eat! Iwoke feeling horrendous the most foulest taste in my mouth and the nausea lasted all morning I also couldnt move of the toilet with stomach cramps . I too was wondering when we would start feeling better l hopem someone replys! Im sticking the treatment out the way its been set for me l want rid of this and l also hope its the answer to what lve been suffering from too which is what you have listed as symptoms. Mine have lasted approx 2 years. I was dxn with thyrotoxicosis over 3 years ago and always blamed the ant******** medication for the nausea and all the other symptoms only l had the thyroid removed in July this year and it got worse and more frequent. Before that the docs used to put it down to stress with been overactive (thyroid) so no one bothered testing me for anything l could go mad. I really hope we feel 100% better after the treatment and have nomore symptoms l dont know about yours but mine have restriced my life somewhat if l felt bad l wouldnt plan a day out incase it got worse the horrible pains etc. Now please anyone who has done the treatment and got better please respond l know myself and mizz would really appreciate it. Let me know how your doing Mizz x